Indiana, 2004Flood in Indiana, September 23 to 24, 2004
September 23 to 24, 2004 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 23, 1:30 PM EST, 5 hours 30 minutes earlier.
Area forecast discussion, Sep 23, 1:30 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT THU SEP 23 2004
CONTINUE W/O MENTION OF PRECIP FOR THE 7-DAY FCST.
TNGT...OTHER THAN SOME CI FOR A PERIOD...CONTINUED CLEAR.
TS IVAN NEAR THE SWRN LA CST WILL TRANSPORT SOME MOISTURE NWD ON SLY
FLOW INTO THE WEAKENING COLD FRONT MOVING ACROSS OUR REGION FRI NGT
-SAT. THE MAIN AFFECT WILL BE AN INCRS IN CLOUD COVER...AS
MEASURABLE RAIN STILL EXPECTED TO REMAIN WEST AND SOUTHWEST OF SRN
IN AND CTRL KY. AM TEMPTED TO THROW 20 POPS INTO THE FCST ON
SATURDAY...ESPECIALLY WITH GFS PRODUCING A COUPLE HUNDREDTHS QPF
NEAR THE OHIO RIVER...BUT WILL HOLD OFF FOR NOW AND SEE WHAT HAPPENS
WITH IVAN/FRONT INTERACTION.
MOS TEMPS SIMILAR TO GOING FCST...WILL MAKE A SUBTLE CHG FOR MINS
SAT NGT...TO RAISE...WITH LINGERING CLOUDS/SLOWING FRONT.
...LONG TERM (SUN NIGHT THROUGH THU)...
IN THE EXTENDED PERIOD...MODELS ARE IN FAIR AGREEMENT WITH THE
OVERALL SYNOPTIC FEATURES. EARLY IN THE PERIOD...JEANNE IS FORECAST
TO MOVE INTO SOUTHEAST FLORIDA AND THEN SWING AROUND THE WEST
ATLANTIC RIDGE AXIS. THIS SHOULD KEEP ANY EFFECTS OF JEANNE WELL
EAST OF OUR AREA. DRY WEATHER IS EXPECTED FOR THE ENTIRE EXTENDED
PERIOD. BY THE END OF THE PERIOD...MIDLEVEL TROF MOVING THROUGH THE
CENTRAL PLAINS MAY HAVE ENOUGH KICK TO PRODUCE SOME SCATTERED
SHOWERS AND STORMS BY AFTER THU. AS FOR TEMPERATURES...NOT MUCH
CHANGE HERE...TEMPS EXPECTED TO AVERAGE SLIGHTLY ABOVE NORMAL
THROUGH THE PERIOD.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&
JB/DK/JARVIS
Hazardous weather outlook, Sep 23, 3:00 AM EST, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 AM EDT THU SEP 23 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-240900-
ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT-
BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON-
FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON-
HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION-
MEADE-MERCER-METCALF-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-PERRY-
RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN-
WASHINGTON-WOODFORD-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
400 AM EDT THU SEP 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JA
Flood, Perry
- When
- September 23, 7:00 PM EST to September 24, 1:00 PM EST
- Where
- Perry forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.080, -86.638 (the zone’s center; the record gives no point)
The Ohio River at Tell City, IN crested at 38.2 feet around 7 AM EST on September 24. Flood stage at Tell City is 38 feet. Minor flooding occurs at this level. Indiana Highway 66 is flooded between Rome and Derby.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, September 23, 20041 death · 1 event
- Tornado in South Dakota, September 23, 2004F2 · 1 event
- Damaging Winds and Strong Wind in Minnesota, September 23, 20042 injured · 58 kt wind · 18 events
- Flash Flooding and Hail in Texas, September 23, 2004$27,000 · 1 in hail · 5 events
- Tornado in Minnesota, September 23, 2004F1 · 1 event
- Damaging Winds in Minnesota, September 23, 200460 kt wind · 13 events
- Frost and Freeze in Colorado, September 23, 20043 events
- Damaging Winds in Minnesota, September 23, 200454 kt wind · 3 events
- Flash Flood and Hail in Texas, September 23, 20042.75 in hail · 3 events
- Flooding in Iowa, September 23 to 24, 2004$10,000 · 2 events
- Storm Surge in Alaska, September 23 to 25, 20041 event
- Flood in Illinois, September 23 to 26, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420553.